4 doctors weighed in:
Can anti seizure medications can make birth control less effective?
4 doctors weighed in

Dr. Edward Smith
Neurology
3 doctors agree
In brief: Yes
Interaction between anticonvulsants and contraceptives occurs frequently, often resulting in decreased effectiveness of the contraceptive.
Not all anticonvulsants have this interaction but even those anticonvulsants may be harmful to the fetus if pregnancy occurs. Consult your neurologist and your obstetrician/gynecologist.

In brief: Yes
Interaction between anticonvulsants and contraceptives occurs frequently, often resulting in decreased effectiveness of the contraceptive.
Not all anticonvulsants have this interaction but even those anticonvulsants may be harmful to the fetus if pregnancy occurs. Consult your neurologist and your obstetrician/gynecologist.
Dr. Edward Smith
Dr. Edward Smith
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
13 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors